MAUDE Adverse Event Report: CAREFUSION, INC THORACENTESIS/PARACENTESIS KIT 10/CS; THORACENTESIS TRAY

CAREFUSION, INC THORACENTESIS/PARACENTESIS KIT 10/CS; THORACENTESIS TRAY
Catalog Number TPK1001
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: b5 (describe event or problem), h6: annex e (clinical code), annex f (impact code), g6 type or report - follow up# 1), h2 (correction and additional information), g3 (date received by manufacturer).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by customer that upon inserting thoracentesis/ paracentesis kit catheter into patient's peritoneal space, the catheter began to leak ascites out of the back when the needle was removed.The customer responded on (b)(6) 2026, indicating that there was no impact to any patient, healthcare provider, user, or other individuals.No medical intervention was required beyond replacing the catheter with a new one.The issue was resolved by changing out the original catheter and replacing it with a new 8f catheter.
 
Additional Manufacturer Narrative
H11: a lot number was provided so a device history record is currently underway.The device was returned.The investigation is currently underway.Upon completion of the investigation, a supplemental report will be filed.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by customer that upon inserting thoracentesis/ paracentesis kit catheter into patient's peritoneal space, the catheter began to leak ascites out of the back when the needle was removed.
 
Additional Manufacturer Narrative
H11: one physical sample, a catheter, was returned to our quality team for investigation.The reported failure could not be reproduced.The unit did not leak when fluid was pushed through via syringe.We did note that what could be residual fluid during use was dried and present within the housing.The catheter was disassembled and the dried residue was removed.The catheter was reassembled and a syringe was attached to the stopcock to verify a sealed connection.With the syringe secured, the stopcock lever was rotated to allow fluid flow opposite the catheter port.When the syringe plunger was withdrawn, it immediately returned to the distal position, indicating that the connection was airtight and free of leaks.No leaks were observed during this evaluation.A review of the internal manufacturing device records and raw material history files for the reported lot number: 0001639676 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.G3: (date received by manufacturer), g6: type or report - follow up# 1), h2: (correction and additional information), h6: annex g (component code), annex b (type of investigation), annex c (investigation findings), annex d (investigation conclusions).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by customer that upon inserting thoracentesis/ paracentesis kit catheter into patient's peritoneal space, the catheter began to leak ascites out of the back when the needle was removed.The customer responded on march 9, 2026, indicating that there was no impact to any patient, healthcare provider, user, or other individuals.No medical intervention was required beyond replacing the catheter with a new one.The issue was resolved by changing out the original catheter and replacing it with a new 8f catheter.

Brand Name
THORACENTESIS/PARACENTESIS KIT 10/CS
Common Device Name
THORACENTESIS TRAY
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
brett curtice_
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key24563589
Report Number1423507-2026-00039
Device Sequence Number15981266
Product Code PXI
UDI-Device Identifier10885403076121
UDI-Public(01)10885403076121(17)300831(10)0001639676
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTPK1001
Device Lot Number0001639676
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2026
Supplement Date Received by Manufacturer03/09/2026
03/26/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date03/12/2026
03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight93 KG
Patient RaceWhite